Co-Gesic (Oral) Drug and Prescription Information
Co-Gesic (Oral) Medication Classification
HYDROCODONE/ACETAMINOPHEN (By mouth)
Co-Gesic (Oral) Brandname
Vicodin, Lortab 7.5/500, Norco, Lortab 10/500, Lortab 5/500, Maxidone, Lorcet Plus, Lorcet 10/650, Zydone, Anexsia, Lortab 2.5/500, Vicodin ES, Vanacet, Co-Gesic, Vicodin HP
Co-Gesic (Oral) is used for the Treatment
Acetaminophen (a-seet-a-MIN-oh-fen), Hydrocodone (hye-droe-KOE-done) Treats moderate to moderately severe pain. This medicine contains a narcotic pain reliever.
When To Not Use Co-Gesic (Oral)
You should not use this medicine if you have had an allergic reaction to acetaminophen (Tylenol®) or hydrocodone, or to other narcotic medicines (such as Darvon®, Percocet®, Percodan®).
How Should You Use Co-Gesic (Oral)
Tablet, Liquid, Capsule
- Your doctor will tell you how much of this medicine to take and how often. Do not take more medicine or take it more often than your doctor tells you to. It is not safe to use more than 4 grams (4,000 milligrams) of acetaminophen in one day (24 hours).
- If this medicine upsets your stomach, you may take it with food or milk.
- Measure the oral liquid with a marked measuring spoon or medicine cup. If a dose is missed:
- If you are taking this medicine on a regular schedule and you miss a dose or forget to take your medicine, take it as soon as you can. If it is almost time for your next dose, wait until then to take the medicine and skip the missed dose.
- Do not use extra medicine to make up for a missed dose.
Proper Co-Gesic (Oral) Storage
Store Co-Gesic (Oral) at room temperature away from sunlight and moisture unless otherwise stated by manufacturer's instructions or labelling. Keep Co-Gesic (Oral) and all medications out of the reach of children.
What To Avoid While Using Co-Gesic (Oral)
Ask your doctor or pharmacist before using any other medicine, including over-the-counter medicines, vitamins, and herbal products.
- Make sure your doctor knows if you are using an MAO inhibitor (Eldepryl®, Marplan®, Nardil®, Parnate®), medicine for depression (such as amitriptyline, imipramine, Norpramin®, Vivactil®), or any medicines that make you sleepy (such as sleeping pills, cold and allergy medicine, other narcotic pain relievers, or sedatives).
- Do not drink alcohol while you are using this medicine. Acetaminophen can damage your liver and drinking alcohol can increase this risk. If you regularly drink 3 or more alcoholic drinks every day, do not take acetaminophen without asking your doctor.
- Many combination medicines contain acetaminophen, including products with brand names such as Alka-Seltzer Plus®, Comtrex®, Drixoral®, Excedrin Migraine®, Midol®, Sinutab®, Sudafed®, Theraflu®, and Vanquish®. Carefully check the labels of all other medicines you are using to be sure they do not contain acetaminophen.
Co-Gesic (Oral) Warnings
- Make sure your doctor knows if you are pregnant or breastfeeding, or if you have lung disease, liver disease, kidney disease, problems with urination, underactive thyroid, Addison's disease, prostate problems, a stomach disorder, or a history of head injury or brain tumor.
- This medicine may be habit-forming. If you feel that the medicine is not working as well, do not take more than your prescribed dose. Call your doctor for instructions.
- Make sure any doctor or dentist who treats you knows that you are using this medicine. Acetaminophen may affect the results of certain laboratory tests.
- This medicine may make you dizzy or drowsy. Avoid driving, using machines, or doing anything else that could be dangerous if you are not alert.
Co-Gesic (Oral) Side Effects
Call your doctor right away if you notice any of these side effects:
- Allergic reaction: Itching or hives, swelling in face or hands, swelling or tingling in the mouth or throat, tightness in chest, trouble breathing
- Extreme weakness, shallow breathing, slow heartbeat, sweating, cold or clammy skin
- Lightheadedness or fainting
- Nausea, vomiting, loss of appetite, pain in the upper stomach
- Problems with urination
- Unusual bleeding or bruising
- Yellow skin or eyes, dark-colored urine or pale stools If you notice these less serious side effects, talk with your doctor:
- Anxiety, mood changes
- Mild skin rash or itching